Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 121, NWS Nashville, TN

June 4, 2002Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 4, 2002, 6:20 PM CDT for Warren County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2002, 6:20 PM CDT (23:20 UTC)
Expired
Jun 4, 2002, 6:45 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Warren County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1566 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 042320
SVRBNA
TNC177-042345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
619 PM CDT TUE JUN 4 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN TENNESSEE

* UNTIL 645 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MORRISON...OR 11 MILES NORTHEAST OF
  MANCHESTER...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCMINNVILLE AROUND 635 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:38 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 4, 2:38 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
238 PM CDT TUE JUN 4 2002

TSTM ACTIVITY A LITTLE MORE ACTIVE THIS AFTERNOON ACROSS PORTIONS OF
THE REGION. STORMS FIRING NEAR THE SPINE OF THE APPALACHIANS ALONG
THE NC/TN BORDER AS WELL AS ALONG THE EASTERN EDGE OF THE CWA AND
NEAR DICKSON. FOR THIS EVENING WILL INCLUDE A 20 POP ACROSS THE AREA
BUT MAY NEED TO ADJUST UPWARD DEPENDING ON FUTURE RADAR TRENDS.
OTHERWISE...WILL CONTINUE TO UNDERCUT THE MOS TEMPERATURE VALUES FOR
TONIGHT AND WEDNESDAY.

PATTERN STILL LOOKS AS THOUGH IT WILL BECOME MORE ACTIVE OVER THE
NEXT 24 TO 36 HOURS. MOISTURE RETURN CONTINUES WEDNESDAY AFTERNOON
AS A COLD FRONT MAKES ITS WAY TOWARD THE AREA EARLY THURSDAY
MORNING.

BEST CHANCE FOR THUNDERSTORMS WILL OCCUR BEGINNING LATE WEDNESDAY
AFTERNOON AND INTO WEDNESDAY NIGHT. THOUGH THE FROPA WILL NOT LIKELY
OCCUR UNTIL SOMETIME AROUND 12Z THU...PRE FRONTAL TROUGH DEVELOPMENT
IS LIKELY GIVEN THE PLACEMENT OF THE SFC PRESSURE MINIMA TO THE
SOUTHEAST OF THE ACTUAL FRONT.

WILL INCLUDE A BRIEF REPRIEVE FROM POPS BY THURSDAY NIGHT.
60 HOUR MODEL SOLUTIONS DIVERGE A BIT AS THE ETA APPEARS TO BE TOO
DEEP WITH AN UPPER TROUGH ACROSS THE EASTERN U.S. EVEN IF THE ETA
IS CORRECT...THE TROUGH APPEARS TO BE PULLING OUT WHICH WOULD
SUPPORT THE NORTHWARD MIGRATION OF THE WARM FRONT.

GIVEN THE AVN SOLUTION BEYOND 60 HOURS...THE FRONT WILL WORK BACK TO
THE NORTH AS A WARM FRONT WITH SOME OVERRUNNING PRECIP PRECLUDING
THIS. THE DEVELOPMENT OF A CLOSED LOW OVER THE NORTHERN GULF IS
STILL INDICATED WITH IMPULSES OF UPPER LEVEL ENERGY OUT AHEAD OF IT.
WILL CONTINUE THE CHANCE OF SHOWERS AND STORMS FOR FRIDAY THROUGH
SUNDAY.

BNA BW 071/088 068/078 063 2573
CSV BW 068/084 066/075 060 2566

.BNA...NONE.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:31 PM CDTSevere Thunderstorm WarningOHXFentress29 min
Jun 4, 6:28 PM CDTSevere Thunderstorm WarningOHXCoffee32 min
Jun 4, 6:32 PM CDTSevere Thunderstorm WarningOHXVan Buren, White28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.